Status
Not open for further replies.

andyvaughn

Distinguished member
Joined
Feb 12, 2008
Messages
138
Reason
CALS
Country
US
State
ca
City
thousand oaks
Hi all, my husband was diagnosed w/ALS 2/20/08, thanks (weird thing to say about ALS,huh?) in part to the encouragement you guys gave me to rush for another neuro. He has been on the rilutek since 2/21/08. On 2/19 he had a full day of work, tired, but normal day, since being on the rilutek he is very exhausted, naps daily, (w/much encouragement from me). My question is that the rilutek side effects say they include weakness/fatigue. Does this wear off? We have just bumped up to 1.5 pills a day, and the weakness is getting worse. What has been the experience of those taking rilutek? Unfortunately my husband is progressing very rapidly, his first symptoms, in hindsight, probably started around November, with really noticeable symptoms in January. His left arm is now very weak, and his legs are beginning to be involved. Any feedback you with experience taking this med have is greatly appreciated.:confused:
 

ZenArcher

Senior member
Joined
Feb 22, 2007
Messages
672
Reason
PALS
Diagnosis
02/2007
Country
US
State
PA
City
McEwensville
I can't speak for anyone other than myself but if my quality of life were suffering because of Rilutek I would stop taking it. Rilutek is only minimally effective and even that is a stretch of statistics. The initial trails of Rilutek showed no statistical significance so they changed the measurement.

Take a look at the Clinical Trails section of this page and discuss it with your husband and care team: http://products.sanofi-aventis.us/rilutek/rilutek.html
 

liz

Senior member
Joined
Nov 9, 2006
Messages
642
Reason
PALS
Diagnosis
11/2006
Country
US
State
NY
City
Albany
Didn't experience any fatigue from the Rilutek, but that's just me. I was, however, very fatigued right before I started taking Rilutek due to the stress of the diagnostic process. My energy level improved as my anxiety level decreased and my mood got better.
 

andyvaughn

Distinguished member
Joined
Feb 12, 2008
Messages
138
Reason
CALS
Country
US
State
ca
City
thousand oaks
Thank you both for your input. My heart is beginning to accept that it is partly ALS, but I do think part of it is also the incredible stress of the diagnosis..thanks for offering your insight.
 

pmbenb83

Distinguished member
Joined
Aug 6, 2007
Messages
399
Diagnosis
03/2008
Country
US
State
VA
City
Stafford
andyvaughn,
My husband just starting taking Rilutek today. Thanks to the link that Jeff recommended I checked it out and found that it can cause liver problems (50% of patients). I asked the pharmacist at work and he said the percentage is high making the likelihood higher that a problem could arise. We then contacted his doctors and they agreed to have his liver checked every two weeks, because one year ago he had a Tegretol reaction that attacked his liver. The Tegretol was to stop the "benign fasciculations" which is what they thought he had. Your husband may want to get his blood checked more often if he is feeling possible side effect. He definitely doesn't need to cause another serious illness while trying to fix this one.

I hope he feels better and gets his energy back real soon.

Take care.
Pam B in Va
 
Status
Not open for further replies.
Top